Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 16, NWS Newport/Morehead City, NC

September 5, 2015

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 5, 2015, 11:52 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2015, 11:52 AM EDT (15:52 UTC)
Expired
Sep 5, 2015, 8:00 PM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WHUS42 KMHX 051552
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1152 AM EDT SAT SEP 5 2015

...DANGEROUS SHORE BREAK NORTH OF CAPE HATTERAS...

.GUSTY NORTH EAST WINDS ARE PRODUCING 4 TO 6 FEET SHORE BREAK.

NCZ103-060000-
/O.NEW.KMHX.BH.S.0016.150905T1552Z-150906T0000Z/
OUTER BANKS DARE-
1152 AM EDT SAT SEP 5 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...DANGEROUS SHORE BREAK

* LOCATION...NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THROUGH THIS EVENING

* SURF HEIGHT...4 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 10:00 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 5, 10:00 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 AM EDT SAT SEP 5 2015

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH THROUGH THE
MIDDLE OF NEXT WEEK. A WEAK LOW PRESSURE AREA WILL MEANDER OFF THE
SOUTHEAST COAST THIS WEEKEND THROUGH EARLY NEXT WEEK. A COLD FRONT
WILL APPROACH THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /TODAY/...
AS OF 10 AM SAT...HAVE LOWERED POPS FOR INLAND AREAS THROUGH EARLY
AFTERNOON...THEN MAINTAINED SCT THUNDERSHOWER WORDING WITH 30-40
POPS AS DIURNAL HEATING COMMENCES AND PRODUCES INLAND CONVECTION
THIS AFTERNOON...AS INDICATED BY MANY NEAR TERM CONVECTIVE
INITIATING MODELS.

PREVIOUS DISCUSSION...AS OF 630 AM SAT...INCREASED CLOUD COVER
ALG THE COAST AND EXPANDED SCT SHRA ISOLD TSRA ALONG SW COASTAL
AREAS. OTRW INIT T/TD. CONT SCT SHRA AND ISOLD TSRA FOR CRYSTAL
COAST AND ADJACENT MARINE AREAS THROUGH EARLY THIS MORN OTRW ISOLD
SHRA AND PATCHY EARLY MORN FOG ACRS INLAND AREAS...MAINLY COASTAL
PLAINS.

SFC HIGH PRES WILL CONT TO BUILD INTO THE REGION FROM THE NORTH
TODAY WHILE THE UPPER RIDGE REMAINING CENTERED TO THE NORTH. DEEP
EASTERLY FLOW WILL CONTINUE TO BRING MOISTURE INTO THE REGION WITH
PWATS AOA 1.75" AND EXPECT SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE DAY WITH A MODERATELY UNSTABLE AIRMASS CONTINUING
ACROSS THE REGION. EXPECT HIGHS IN THE MID 80S UNDER PARTLY TO
MOSTLY CLOUDY SKIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 330 AM SAT...UPPER LEVEL SHTWV ENERGY WILL AFFECT THE AREA
TONIGHT IN THE WAKE OF THE COLD FRONT WITH SCT SHRA AND TSRA SPLY
FOR THE COASTAL AREAS AS A MOIST E-NE LOW LEVEL FLOW CONTS. MOCLDY
SKIES EXPECTED AREAWIDE WITH LOW RANGING FROM THE UPR 60S WELL
INLAND TO THE LWR AND MID 70S COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 315 AM SAT...UNSETTLED WEATHER EXPECTED THROUGH MUCH OF THE
EXTENDED PERIOD.

HIGH PRESSURE WILL CONTINUE TO EXTEND OVER THE AREA THROUGH THE
MIDDLE OF NEXT WEEK...WHILE A WEAK AREA OF LOW PRESSURE LINGERS
OFF THE SE COAST. COMBINATION OF LOW TO THE SOUTH...MOIST ONSHORE
FLOW AND WEAK UPPER LEVEL ENERGY WILL RESULT IN GOOD SHOWER/ISO
TSTM COVERAGE SUN AND MON. INCREASED POPS ACROSS THE AREA SUN AND
MON...MAINLY ALONG THE SOUTHERN HALF OF THE FORECAST
AREA...FOR NOW CAPPING AT 50 PERCENT. PERIODS OF LOCALLY HEAVY
RAIN WILL BE POSSIBLE WITH PWAT VALUES APPROACHING 2 INCHES.
HIGHS IN THE LOW/MID 80S WITH CLOUD COVER AND PRECIP.

HIGH PRESSURE WILL GRADUALLY SHIFT OFF THE COAST LATE TUE AND
WED...AS WEAK TROUGHING RE-DEVELOPS INLAND. EXPECT PRECIP TO
BECOME MORE SCATTERED AND DIURNALLY DRIVEN TUE THROUGH FRI...WILL
CONTINUE 20/30 POPS. TEMPS WARM WITH LOW LEVEL THICKNESS VALUES
SUPPORTING HIGHS IN THE MID/UPPER 80S AND OVERNIGHT LOWS IN THE
UPPER 60S/MID 70S.

A STRONG SLOW MOVING COLD FRONT WILL APPROACH THE AREA FRIDAY
WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS AND PERHAPS
SOME COOLER AND DRIER AIR BEHIND THE FRONT FOR NEXT WEEKEND.
THOUGH LATEST GUIDANCE KEEPS FRONT STALLED OVER THE AREA THROUGH
THE WEEKEND.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 630 AM SAT...HIGH PRES WILL BUILD IN FROM THE NORTH THROUGH
THE PERIOD WITH WINDS GENERALLY OUT OF THE NE AROUND 10 KT OR
LESS. SUBVFR CIGS STILL PSBL AND MVFR FOG EXPECTED AT TAF SITES
CONTG THRU ABT 13Z. A MOIST ONSHORE FLOW AND UPR LEVEL SHTWV
ENERGY WILL CONTINUE TO BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS AT THE TAF SITES THROUGH THIS EVE. WILL CONT
MENTION OF VCTS AFT ABOUT 16Z.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SAT...WIDESPREAD SUB-VFR CONDITIONS ARE POSSIBLE
SUNDAY INTO MONDAY WITH NUMEROUS SHOWERS AND ISOLATED TSTMS.
CONDITIONS SHOULD BE IMPROVING MONDAY NIGHT...WITH PRECIPITATION
BECOMING MORE SCATTERED THROUGH WEDNESDAY. PERIODS OF SUB-VFR
FOG/STRATUS WILL BE POSSIBLE EACH NIGHT/EARLY MORNING.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 630 AM SAT...NO CHANGES ON UPDATE. CONT SCA FOR THE COASTAL
WATERS N OF HAT. EXPECT MARGINAL SCA CONDS WITH SEAS BUILDING 4-6
FT CONTG THROUGH THIS EVE.

STRONG HIGH PRES WILL BUILD INTO THE REGION FROM THE NORTH
THROUGH THE PERIOD WITH NE WINDS 10-20 KT AND SEAS 4-6 FT NORTH
OF CAPE HATTERAS...2-4 FT SOUTH.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SAT...HIGH PRESSURE WILL CONTINUE TO EXTEND OVER THE
WATERS FROM THE NORTH THROUGH MOST OF THE PERIOD...WHILE A WEAK
AREA OF LOW PRESSURE LINGERS OFF THE SE COAST. THIS WILL RESULT IN
CONTINUED MODERATE ENE FLOW SUN AND SUN NIGHT 10-20KT WITH SEAS
2-5FT...HIGHEST NORTH OF OCRACOKE. WINDS SHOULD BE DIMINISHING
SLIGHTLY FOR MON ENE 10-15KT WITH SEAS 2-4FT. FLOW RETURNS TO THE
SW TUE NIGHT AND WED AT 5-15KT WITH SEAS 2-3FT...AS HIGH MOVES OFF
THE COAST.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ150-152.

&&

SYNOPSIS...JAC/SK
NEAR TERM...JAC/TL
SHORT TERM...JAC
LONG TERM...CTC/CQD
AVIATION...JAC/CQD
MARINE...JAC/CQD
Hazardous weather outlook, Sep 5, 4:17 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 AM EDT SAT SEP 5 2015

NCZ029-044>047-079>081-090>095-098-104-060830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
417 AM EDT SAT SEP 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-060830-
OUTER BANKS DARE-
417 AM EDT SAT SEP 5 2015

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING FROM CAPE HATTERAS NORTH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:06 PM EDTSpecial Weather StatementMHXCarteret39 min
Sep 5, 4:10 AM EDTSmall Craft AdvisoryMHX24 hr
Sep 5, 3:06 PM EDTSpecial Weather StatementMHXJones54 min
Sep 5, 3:10 PM EDTSpecial Weather StatementMHXDuplin50 min
Sep 5, 3:32 PM EDTSpecial Weather StatementMHXDuplin58 min
Sep 5, 3:50 PM EDTSpecial Weather StatementMHXOnslow55 min
Sep 5, 4:50 PM EDTSpecial Weather StatementMHXCraven55 min
Sep 5, 5:34 PM EDTSpecial Weather StatementMHXJones56 min

Nearby

Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.